Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jan 15, 2017, 7:59 PM CST for Kinney County, Uvalde County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 15, 2017, 7:59 PM CST (01:59 UTC)
- Expired
- Jan 15, 2017, 8:45 PM CST
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kinney County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 32 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 15, 2:54 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778
WUUS54 KEWX 160159
SVREWX
TXC271-463-160245-
/O.NEW.KEWX.SV.W.0011.170116T0159Z-170116T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
759 PM CST SUN JAN 15 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Kinney County in south central Texas...
Uvalde County in south central Texas...
* Until 845 PM CST
* At 759 PM CST, a severe thunderstorm was located over Cline, or 17
miles northwest of Uvalde, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Uvalde, Laguna, Knippa, Montell, Dabney, Blewett, Cline, Garner
State Park, Reagan Wells, Concan and Uvalde Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2915 10011 2942 10017 2961 10019 2962 9960
2917 9959
TIME...MOT...LOC 0159Z 268DEG 27KT 2932 10005
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
240
WWUS54 KEWX 160224
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
824 PM CST SUN JAN 15 2017
TXC271-160233-
/O.CAN.KEWX.SV.W.0011.000000T0000Z-170116T0245Z/
Kinney TX-
824 PM CST SUN JAN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KINNEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened over
the eastern part of Kinney County. Therefore, the warning has been
cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CST for
south central Texas.
LAT...LON 2915 10011 2931 10010 2946 9996 2961 10002
2962 9960 2917 9959
TIME...MOT...LOC 0223Z 265DEG 33KT 2925 10001
$$
TXC463-160245-
/O.CON.KEWX.SV.W.0011.000000T0000Z-170116T0245Z/
Uvalde TX-
824 PM CST SUN JAN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR CENTRAL UVALDE COUNTY...
At 823 PM CST, a severe thunderstorm was located near Cline, or 14
miles west of Uvalde, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Uvalde, Knippa, Dabney, Blewett, Cline, Garner State Park, Reagan
Wells, Concan and Uvalde Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2915 10011 2931 10010 2946 9996 2961 10002
2962 9960 2917 9959
TIME...MOT...LOC 0223Z 265DEG 33KT 2925 10001
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 15, 6:46 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 15, 6:46 PM CST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 646 PM CST Sun Jan 15 2017 .UPDATE... The forecast has been updated to include the mention of Tornado Watch #8, which is in effect for the Hill Country and portions of the I-35 corridor until midnight. In addition, a Severe Thunderstorm Watch remains in effect for the Rio Grande plains and Edwards plateau until 10 PM. && .AVIATION... Concerns continue to be centered on the chance for showers and thunderstorms this evening and overnight. We will continue to mention a TEMPO group at DRT through 04Z as storms continue to develop near and to the west of the terminal. After 04Z, shower and thunderstorm activity is expected to move east of the terminal. Farther east across the I-35 corridor, isolated showers will continue this evening and we will mention VCSH. Early Monday morning, we still expect a line of convection to move in from the west between 08-11Z along I-35 and will mention TEMPO groups at our sites. Once the line passes east of the terminals, we expect some lingering showers through mid- morning. && .PREV DISCUSSION... /ISSUED 305 PM CST Sun Jan 15 2017/ SHORT TERM (Tonight through Monday Night)... Strong to severe convection is about to enter the western boundary of our forecast area, northwest of Del Rio. This convection is being generated by a strong shortwave trough, unstable Gulf air, and a slowly northward moving warm front. High resolution mesoscale models have been consistent in depicting a thin MCS with embedded supercell structures. The Texas Tech and NSSL WRFs have verified best so far with timing and linear mode, with recent HRRR runs showing a more broken line of supercells. Overall, prior forecasts are on track and we expect the line to sweep across the area, generally along and north of U.S. 90. The line should weaken with time, and reach the I-35 corridor around 05-06Z. While one or two brief tornadoes are possible, the main severe threats will be large hail and damaging winds. Rainfall will average 1/2 to 1 inch, although some locations in the Edwards Plateau, Hill Country, and Metro Austin could receive up to 2-3 inches by daybreak Monday. Showers and thunderstorms will linger on the coastal plains Monday, but rainfall amounts should be 1/4 inch or less. LONG TERM (Tuesday through Sunday)... Highly amplified and progressive flow will continue across the CONUS through the next 7-10 days. This will bring a progression of fairly sharp shortwave troughs through a general longwave trough over the Plains. The net result for our area will be a cold front bringing colder conditions Wednesday and Thursday, then back to above normal temperatures Friday through Sunday before another cold front. PoPs will be in the forecast through Friday, although rainfall should be light. Just beyond this forecast period is another strong front and the potential for strong convection, then a colder, drier period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 61 71 51 57 49 / 80 40 30 60 50 Austin Bergstrom Intl Airport 62 71 52 58 49 / 80 40 30 60 50 New Braunfels Muni Airport 62 72 54 58 51 / 70 40 40 60 50 Burnet Muni Airport 55 69 46 55 46 / 90 10 20 50 50 Del Rio Intl Airport 50 72 51 60 50 / 60 0 - 40 30 Georgetown Muni Airport 58 69 48 56 47 / 90 30 30 50 50 Hondo Muni Airport 60 75 55 60 51 / 70 10 20 60 50 San Marcos Muni Airport 62 72 53 59 50 / 70 40 40 60 50 La Grange - Fayette Regional 66 72 57 61 53 / 70 60 50 50 50 San Antonio Intl Airport 62 74 55 60 52 / 70 20 30 60 50 Stinson Muni Airport 62 74 57 61 53 / 70 20 30 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...24 Synoptic/Grids...Allen Public Service/Data Collection...30
Hazardous weather outlook, Jan 15, 4:58 AM CST, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 458 AM CST SUN JAN 15 2017 TXZ171>173-183>194-202>209-217>225-228-161100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 458 AM CST SUN JAN 15 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL TEXAS.. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE GREATEST THREAT FOR SEVERE STORMS WILL BE ALONG AND WEST OF I-35. DAMAGING WIND GUSTS...ISOLATED TORNADOES...AND LARGE HAIL WILL BE POSSIBLE. LOCALLY HEAVY RAIN IS ALSO POSSIBLE ACROSS THE HILL COUNTRY AND MAY CAUSE SOME FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER AND EXCESSIVE RAINFALL AMOUNTS.
In the hours before
Local storm report, Jan 15, 7:23 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
723 PM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 N LEAKEY 29.80N 99.76W
01/15/2017 E2.00 INCH REAL TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1700023
SBSLocal storm report, Jan 15, 7:31 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL VANDERPOOL 29.74N 99.55W
01/15/2017 E1.75 INCH BANDERA TX FIRE DEPT/RESCUE
&&
EVENT NUMBER EWX1700024
SBSLocal storm report, Jan 15, 7:33 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 PM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 4 SW BRACKETTVILLE 29.28N 100.45W
01/15/2017 E1.00 INCH KINNEY TX EMERGENCY MNGR
&&
EVENT NUMBER EWX1700025
SBSSpecial weather statement, Jan 15, 7:33 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
733 PM CST SUN JAN 15 2017
TXZ186-188-160215-
Gillespie TX-Kerr TX-
733 PM CST SUN JAN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KERR AND SOUTHWESTERN
GILLESPIE COUNTIES UNTIL 815 PM CST...
At 733 PM CST, Doppler radar was tracking a line of strong
thunderstorms near Kerr Wildlife Management Area, or 19 miles west
of Kerrville, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kerrville, Hunt, Ingram, Mountain Home, Kerrville State Park,
Tivydale, Kerr Wildlife Management Area, Waltonia and Harper.
A tornado watch remains in effect until midnight CST for south
central Texas.
LAT...LON 2990 9907 2991 9951 3010 9957 3029 9949
3029 9907
TIME...MOT...LOC 0133Z 262DEG 25KT 3004 9946
BMWLocal storm report, Jan 15, 7:51 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 PM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 6 E BRACKETTVILLE 29.32N 100.31W
01/15/2017 E1.00 INCH KINNEY TX EMERGENCY MNGR
QUARTER SIZE HAIL EAST OF BRACKETTVILLE MAINLY ON THE
SOUTH SIDE OF HIGHWAY 90
&&
EVENT NUMBER EWX1700026
SBSLocal storm report, Jan 15, 7:54 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CST SUN JAN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 3 N MEDINA 29.84N 99.25W
01/15/2017 E1.00 INCH BANDERA TX TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL OBSERVED
&&
EVENT NUMBER EWX1700027
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 6:12 PM CST | Special Weather Statement | EWX | Edwards | 48 min |
| Jan 15, 6:21 PM CST | Special Weather Statement | EWX | Kinney | 39 min |
| Jan 15, 6:24 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Real | 66 min |
| Jan 15, 6:30 PM CST | Special Weather Statement | EWX | Edwards | 60 min |
| Jan 15, 6:42 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 48 min |
| Jan 15, 6:43 PM CST | Special Weather Statement | EWX | Kimble | 32 min |
| Jan 15, 6:48 PM CST | Special Weather Statement | EWX | Kinney | 42 min |
| Jan 15, 7:00 PM CST | Severe Thunderstorm Warning | EWX | Kinney | 28 min |
| Jan 15, 7:08 PM CST | Severe Thunderstorm Warning | EWX | Bandera | 67 min |
| Jan 15, 7:13 PM CST | Severe Thunderstorm Warning | EWX | Kinney | 47 min |
| Jan 15, 7:17 PM CST | Special Weather Statement | EWX | Edwards | 43 min |
| Jan 15, 7:33 PM CST | Special Weather Statement | EWX | Kerr | 42 min |
| Jan 15, 7:46 PM CST | Severe Thunderstorm Warning | EWX | Kinney | 29 min |
| Jan 15, 7:48 PM CST | Tornado Warning | EWX | Kerr | 27 min |
| Jan 15, 8:14 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 46 min |
| Jan 15, 8:16 PM CST | Special Weather Statement | EWX | Kerr, Real, Uvalde | 44 min |
| Jan 15, 8:19 PM CST | Special Weather Statement | EWX | Kendall | 41 min |
| Jan 15, 8:36 PM CST | Areal Flood Advisory | EWX | Bandera, Kerr, Real | 3 hr |
| Jan 15, 8:56 PM CST | Special Weather Statement | EWX | Bandera, Gillespie, Kendall, Kerr, Medina, Uvalde | 49 min |
| Jan 15, 8:59 PM CST | Severe Thunderstorm Warning | EWX | Kendall | 46 min |
| Jan 15, 9:11 PM CST | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| Jan 15, 9:27 PM CST | Tornado Warning | EWX | Kendall | 33 min |
| Jan 15, 9:43 PM CST | Special Weather Statement | EWX | Bandera, Medina, Uvalde | 62 min |
| Jan 15, 9:44 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Comal, Kendall | 46 min |
| Jan 15, 9:52 PM CST | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 3 hr |
| Jan 15, 10:22 PM CST | Special Weather Statement | EWX | Hays | 38 min |
| Jan 15, 10:25 PM CST | Special Weather Statement | EWX | Bexar | 50 min |
| Jan 15, 11:07 PM CST | Special Weather Statement | EWX | Hays, Travis | 53 min |
| Jan 15, 11:16 PM CST | Special Weather Statement | EWX | Bexar, Comal | 29 min |
| Jan 15, 11:21 PM CST | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jan 15, 11:30 PM CST | Special Weather Statement | EWX | Bexar | 45 min |
| Jan 15, 11:45 PM CST | Special Weather Statement | EWX | Bexar, Comal | 30 min |
| Jan 16, 12:07 AM CST | Special Weather Statement | EWX | Williamson | 38 min |
| Jan 16, 12:32 AM CST | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Jan 16, 1:04 AM CST | Areal Flood Advisory | EWX | Bexar, Guadalupe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.